Jump to content

Search the Community

Showing results for tags 'effexor'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 353 results

  1. Glad to have found this forum. I found it by looking for articles on long-term symptoms of quitting Effexor. Started taking Effexor XR around 10 years ago. Only 75 mg, went to 150mg for probably a year or so, then back down to 75mg for the last several years. I found lots of research pointing to the fact that andrenergic receptors are targets of norepinephrine. These receptors are in your sweat glands (activating the micromuscles that make you sweat) and digestive tract (sphincter constriction, etc). They affect your fight or flight response. I had a lot of symptoms that didn't make sense, then I started to research long-term effects of effexor/venlaflaxine. A lot the side effects that were listed as 'rare' or 'uncommon' were appearing in my day to day life. Granted I was taking only 75mg, but over a long time. This is a NON-SCIENTIFIC observation, but I believe that I was being affected by the norepinephrine. I considered EffexorXR a wonder drug, as in the beginning I was more confident, smarter, energetic. Of course, there's tolerance... afterwards I had to keep taking it just to be normal and avoid the side effects. After my norepinephrine discovery, and observing all the rare side effects.. I decided that this was not a good drug. So I started taking my 75mg once every other day. Once I got used to that, I started stretching the next dose by 12 hour or more increments. If I couldn't handle it I'd take my pill and try to stretch it next time. The half life of venlaflaxine is under 24 hours, so 48 hours later, presumably 25% is still in your system. Once I got to the 4 day mark, I got a prescription for 37.5 mg and followed the same process. I've tried doing it by granules as others have, but this was proving to be difficult, which is why I decided to vary TIME rather than DOSE. I took my last 37.5 mg Effexor XR in mid-July of this year. A couple of weeks after, I was on fire! Waking up early without an alarm, extremely organized, productive, and everything seemed extremely positive. Two months later, it wasn't the same. Some depressive or anxious days, mostly good days though. CURRENT SITUATION I'm feeling anxious and depressed more often. Judging myself and my life, making comparisons to where I was, comparisons to other people, etc. I originally took Effexor XR because I was diagnosed with Generalized Anxiety Disorder--but didn't want to do expensive therapy sessions (mistake, I'll admit). Depression wasn't really there before. Now it is -- although I felt depression at times when I was on Effexor. (Withdrawal?) Symptoms: - anxiety - depression - weight loss - some fatigue - IBS (supposedly effexor is sometimes used for IBS) - less social Attempts at Solving: - 200mg L-Theanine daily - 500mg DL-Phenylaline (don't think it does anything) - 1200mg of DHA/EPA fish oil daily - exercise every other day - 2 cups kefir probiotic fermented milk - 12 strains of probiotics (this has been very good lately) - mindfulness based cognitive techniques Where do I go from here? Are these really withdrawal symptoms? I really don't want to get back on Effexor, but if it makes me happier.. I have to consider it.
  2. I am Charlene from Utah USA, I am withdrawing (w/d) from Lamictal, and would like some help with it. Shortish summary of most recent mental health drug history: 150 mg/day lamictal, 50 mg/night trazadone (as needed for sleep), are current medications. I have already sucessfully w/d from 300 mg/day effexor, prior to that abilify (prior med was respiradal). I have script for wellbutrim that I have not started on, though I have taken it previously without (w/o) serious side effects, but wondered if it was "working" for less depression. I was recently diagnosed with anxiety, due to great trouble at work, I started using proprananol, but have not continued taking it as I think the growing job anxiety was due to w/d from effexor, not "me". Diagnosis I have been tagged with in the last few years include: major depression, severe, recurring; bi-polar I, generalized anxiety, and the wonderful one, borderline personality disorder. I was hospitalized by consent in 2011 for 2 weeks (huge work related difficulties were a driver), which is when I got the BPD diagnosis, possibly due to continuing having suicidal ideations and conflicts in relationships there (and in usual life); which have continued most of these 2 years. But, I think some things like "getting along with others" is getting better, possibly due to w/d from effexor? I have been prescribed many tri-cyclic and SSRI and SNRI anti-depressants; my summary at this point on anti-depressant use for me is that at best some of them have "raised the bottom" of my low moods - which at times of stress has been crucial I suppose. None of them however are something that I want or intend on staying on the rest of my life, which I believe is the pro-pharma medical establishments recommendation for me up to this point. Augmentation with resperidal for irritability, then abilify later, depakote (more than a couple years ago) and now lamictal (taken previous periods too, w/d due to memory/concentration/focus Extreme problems in 2004 and 2010 - why do "they" keep putting me on it? I was on double the dosage back then than I was this time however. Other medical/physical diagnosis (most likely from taking the above!) include hypertension, pre-diabetes, high cholesterol, irritable bowel syndrome. I am currently interested in continuing Lamictal w/d and trying not to go back on any anti-depressants. I am a bit concerned that continuing w/d may exasperate my tendency to disorganization and sometimes fluctuating mood and more irritability......things I have noticed over the previous 2 months or so. I am trying to stay very motivated to deal with low moods by actions such as hiking, biking, possibly getting back to running trails, staying involved in community by tutoring and organizing hikes, try to get back to daily meditation and other ways to deal with repetitive thoughts and low and not useful thoughts/actions. I currently work part-time at a lower stress job, have financial difficulties due to being on private disability for 2 years, which payments have stopped now. How do I go about slow w/d from lamictal? So far have decreased to 150 mg/day from 200 mg/day, by cutting the blue tablets in quarters. I went down to 100 mg/day, but felt rising anxiety from the turmoil and lack of patience and such that I was feeling, so went back up to 150 mg/day and have been back there for more than a week now.
  3. Hello Everyone! I was so happy to find this forum, and look forward to reading your stories/experiences. I am 42 years old and married with two children. I have been taking Effexor 150 mg for approx. 10 years now. I was diagnosed with Panic Disorder and Generalized Anxiety Disorder. The Effexor has worked really well for me. There have been times when I have wondered if I needed the AD anymore, and have tried tapering off slowly with the help of my Doctor. I seem to do well for a couple of months, and feel fine, but then I slowly start feeling anxious/low...which has led me/doc to believe that I am relapsing. The last time I decreased my Effexor slowly and then switched to Celexa, hoping it would be easier to wean myself off that, but it didn't work, and I went back on Effexor. After having read some of Dr. Glenmullen's thoughts on this, I am starting to think/hope that maybe I was experiencing withdrawal symptoms after all, and not relapsing. I'm currently struggling with Chronic Fatigue Syndrome, and would like to come off the Effexor. It would be one less body burden. I have a new Doctor who leans towards naturopathy, and would like to see me off the meds. I guess I need to make sure the time is right. I have to admit that I'm scared, and certainly don't want to feel panicky/anxious/low...but I'm willing to give it a shot with the hope that I can get past those icky symptoms. I'm going to browse the site, and look forward to chatting with some of you. Thanks for reading my post, Tiger Lily
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy